MAUDE Adverse Event Report: STRYKER GMBH SCREWDRIVER BLADE, T10, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER GMBH SCREWDRIVER BLADE, T10, AO; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 45-35015
Health Effect - Clinical Code No Information (3190)
Date of Event 07/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Tried to pull out the first screw manually at the time of operation of the navel clippers nail, the tip of the driver broke.Finished the procedure with a substitute driver.The broken tip was removed out of patient body.
 
Additional Manufacturer Narrative
The reported event that screwdriver blade, t10, ao was alleged of 'breakage during surgery' could be confirmed.Based on investigation, the root cause was attributed to be user related.The failure was caused by over torquing.The screwdriver blade was found to be broken from the tip.Microscopic inspection revealed a brittle fracture: the breakage is due to a torsional overload (too high torque applied).The fractured surface shows a peak that is surrounded by a diagonal fracture pattern.Such a fracture pattern is evident of fatigue failure due to high torsional load.In addition, marks of usages are visible on the device.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
SCREWDRIVER BLADE, T10, AO
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key7784993
Report Number0008031020-2018-00560
Device Sequence Number19444738
Product Code LXH
UDI-Device Identifier04546540540461
UDI-Public04546540540461
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number45-35015
Device Lot NumberAH06
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer10/18/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;